MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1400400-08
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6 medical device problem code: 2017 above rbp.The additional device referenced in b5 is filed under a separate medwatch report number.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a dissection in the right coronary.A 4.08x8mm nc trek neo balloon dilatation catheter advanced and inflated to 32 atmospheres; however, ruptured.A a 3.5x26mm graftmaster covered stent was attempted to cross; however, failed due to anatomy.When attempting to remove the device it became stuck in the anatomy and was noted to be difficult to remove.Another unspecified device was used to successfully treat the dissection.There was no adverse patient sequela and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The investigation determined that the reported balloon rupture appears to be related to user error.It was reported that the balloon was inflated to 32 atmospheres and ruptured.It should be noted that the coronary dilatation catheters (cdc), nc trek neo, instruction for use (ifu) states: balloon pressure should not exceed the rated burst pressure (rbp).The rbp for the nc trek neo device is 18 atm; therefore, rbp was exceeded.In this case, it is likely that overinflating the balloon resulted in the reported balloon rupture.Based on the reported information, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
NC TREK NEO¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19763712
Report Number2024168-2024-08459
Device Sequence Number15572947
Product Code LOX
UDI-Device Identifier08717648232701
UDI-Public(01)08717648232701(17)260731(10)30829G1
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K220634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model Number1400400-08
Device Catalogue Number1400400-08
Device Lot Number30829G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer07/23/2024
Initial Report FDA Received Date07/17/2024
Supplement Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown